Skip to Main content Skip to Navigation
Journal articles

Spectral theorem for convex monotone homogeneous maps, and ergodic control

Abstract : We consider convex maps f:R^n -> R^n that are monotone (i.e., that preserve the product ordering of R^n), and nonexpansive for the sup-norm. This includes convex monotone maps that are additively homogeneous (i.e., that commute with the addition of constants). We show that the fixed point set of f, when it is non-empty, is isomorphic to a convex inf-subsemilattice of R^n, whose dimension is at most equal to the number of strongly connected components of a critical graph defined from the tangent affine maps of f. This yields in particular an uniqueness result for the bias vector of ergodic control problems. This generalizes results obtained previously by Lanery, Romanovsky, and Schweitzer and Federgruen, for ergodic control problems with finite state and action spaces, which correspond to the special case of piecewise affine maps f. We also show that the length of periodic orbits of f is bounded by the cyclicity of its critical graph, which implies that the possible orbit lengths of f are exactly the orders of elements of the symmetric group on n letters.
Complete list of metadata
Contributor : Marianne Akian <>
Submitted on : Monday, September 12, 2005 - 6:30:32 PM
Last modification on : Tuesday, July 3, 2018 - 11:50:12 AM

Links full text




Marianne Akian, Stéphane Gaubert. Spectral theorem for convex monotone homogeneous maps, and ergodic control. Nonlinear Analysis: Theory, Methods and Applications, Elsevier, 2003, 52 (2), pp.637-679. ⟨10.1016/S0362-546X(02)00170-0⟩. ⟨inria-00000201⟩



Record views